Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 14, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 7, 2019, 8:18 PM CDT for Jefferson Parish, Saint Charles Parish, Louisiana. It was in force for 11 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2019, 8:18 PM CDT (01:18 UTC)
- Expired
- Apr 7, 2019, 8:29 PM CDT
- In force
- 11 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Jefferson Parish, LA, Saint Charles Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 8:19 PM CDT | TORNADO 0 | 4 Nw Avondale, LA | NEWSCAST FOOTAGE OF WIND DAMAGE ON THE WEST BANK ON HELIS DRIVE. NWS SURVEY OF EAST BANK DAMAGE STARTS NEAR JEFFERON HIGHWAY AND ANDREA ST IN RIVER RIDGE, WITH SPOTTY MINOR TREE DAMAGE UP TO MIKE MILEY PARK ON DAVID DRIVE. TOPS OF POWERPOLES SNAPPED WITH TRANS |
| Apr 7, 8:22 PM CDT | TSTM WND DMG | Harahan, LA | POWER LINES DAMAGED NEAR HICKORY AND DICKORY AVENUES. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 7:46 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2475 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.4
The text
As transmitted.
059
WFUS54 KLIX 080118
TORLIX
LAC051-089-080145-
/O.NEW.KLIX.TO.W.0014.190408T0118Z-190408T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
818 PM CDT Sun Apr 7 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northeastern St. Charles Parish in southeastern Louisiana...
Northwestern Jefferson Parish in southeastern Louisiana...
* Until 845 PM CDT.
* At 818 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Waggaman, or near Avondale, moving north at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Jefferson around 825 PM CDT.
Metairie around 835 PM CDT.
Other locations impacted by this tornadic thunderstorm include New
Orleans Armstrong Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 2987 9030 3005 9030 3005 9026 3002 9018
3002 9013 2986 9026
TIME...MOT...LOC 0118Z 201DEG 39KT 2991 9027
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
24/RR1 follow-up statement
851
WWUS54 KLIX 080129
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
829 PM CDT Sun Apr 7 2019
LAC051-089-080139-
/O.CAN.KLIX.TO.W.0014.000000T0000Z-190408T0145Z/
St. Charles LA-Jefferson LA-
829 PM CDT Sun Apr 7 2019
...THE TORNADO WARNING FOR NORTHEASTERN ST. CHARLES AND NORTHWESTERN
JEFFERSON PARISHES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Louisiana.
LAT...LON 2987 9030 3005 9030 3005 9026 3002 9018
3002 9013 2986 9026
TIME...MOT...LOC 0128Z 201DEG 39KT 3002 9022
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 7, 3:37 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Apr 7, 3:37 PM CDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
337 PM CDT Sun Apr 7 2019
.DISCUSSION...
A low pressure frontal system is expected to move through our area
this evening into Monday. There is currently ample moisture and
lifting in the atmosphere this afternoon. In addition, the winds
are primarily southeasterly, which will allow for some directional
shear development early this evening ahead of the frontal system.
Ahead of the front, these storms have the potential to be severe,
with primary threats of damaging winds and hail, with the threat
lingering well into Monday. The system should remain progressive
enough to limit a widespread flood threat, but heavy rainfall is
likely to occur at times due to large difluent wind pattern at jet
level. The rainfall amounts expected are around 1 to 3 inches
with locally higher amounts possible. These storms will continue
through the day Monday.
Monday night through Tuesday night there is also a low confidence
of some more rainfall to develop as a result of the trailing low
pressure system and attendant cold pool aloft. This rainfall
would occur as a result of moisture availability and some warm air
advection that is continuing near the surface. These factors are
enhancing some ability for uplift, which will help these showers
to develop on Tuesday. These storms are not expected to be severe
due to the lack of shear and sufficient CAPE in the environment,
but some small hail could possibly result due to cold pool
dynamics.
Wednesday through Friday an upper level ridge will cause a drier
pattern for the end of this week. Upper level convergence will
cause subsidence and stable air through this period. Southeasterly
winds Friday will help to enhance the amount of moisture and
shear in the area.
Friday night into Saturday, a low pressure system is expected to
produce a line of storms moving eastward through our area.
These storms will likely have gusty winds and locally heavy
rainfall. The models are still very uncertain on the severity,
amount of uplift, and timing of this system. As the front
develops, it will be easier to tell the potential impacts of this
system. The rainfall from this system is expected to last through
Sunday. MSW
&&
.AVIATION...
Showers and thunderstorms will move in from the west to east
affecting all taf sites on this evening and overnight. A few of
those storms could be strong and will gusts up to 35 knots. Expect
storms/showers to impact the area around 0Z Monday and go through
the end of the TAF period. 18
&&
.MARINE...
A persistent south-southeast wind of 10 to 15 knots can be expected
over the coastal waters. Winds could increase into exercise caution
range of 15 to 20 knots over the open Gulf waters by Monday morning
as a low pressure system passes to the north of the area. Winds
should relax back into the 10 to 15 knot and shift to the northwest
after a front moves through. High pressure moves in and becomes
centered over the area on Tuesday and Wednesday, the wind field will
relax even further to 10 knots or less. Seas should turn fairly calm
at 2 feet or less. 18
&&
DECISION SUPPORT...
DSS code: Yellow
Deployed: None.
Activation: None.
Activities: River Flood Warnings.
Slight Risk for Severe Weather/Excessive Rainfall.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
24/RRHazardous weather outlook, Apr 7, 4:09 PM CDT, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 409 PM CDT Sun Apr 7 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-080915- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 409 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight There is a Slight Risk of severe thunderstorms across Southern Mississippi and Southeast Louisiana this afternoon and overnight. Scattered strong to possible severe thunderstorms are expected to move from west to east across the outlook area later this afternoon through the overnight hours. A few storms may produce strong to possibly damaging winds, hail, frequent lightning and heavy rainfall. Isolated tornadoes can not be ruled out north and west of Lake Pontchartrain. A severe thunderstorm watch has been issued by the Storm Prediction Center until 10PM Sunday evening for Wilkinson and Amite Counties in Mississippi. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a Marginal Risk of severe thunderstorms on Monday. A few storms may contain gusty winds. Widespread severe weather is anticipated on Monday. Hazardous weather is not currently expected during the Monday night through Saturday time frame. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon into Monday. Relay any storm related reports promptly to the National Weather Service office in Slidell.
In the hours before
Local storm report, Apr 7, 7:16 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
716 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TORNADO CENTREVILLE 31.09N 91.07W
04/07/2019 WILKINSON MS LAW ENFORCEMENT
REPORTS OF TREE DAMAGE AND MOBILE HOME DAMAGE IN
CENTREVILLE IN WILKINSON COUNTY, MS.
0608 PM TORNADO CENTREVILLE 31.09N 91.07W
04/07/2019 WILKINSON MS LAW ENFORCEMENT
REPORT OF TREE AND MOBILE HOME DAMAGE IN CENTREVILLE IN
WILKINSON COUNTY, MS.
&&
MEGANWILLocal storm report, Apr 7, 7:32 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
732 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG PORT ALLEN 30.45N 91.21W
04/07/2019 WEST BATON ROUGE LA PUBLIC
PUBLIC REPORTED A DAMAGED PATIO COVER IN PORT ALLEN IN
WEST BATON ROUGE, LA.
&&
MEGANWILLocal storm report, Apr 7, 7:33 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
733 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FUNNEL CLOUD 5 SSE BATON ROUGE 30.38N 91.10W
04/07/2019 EAST BATON ROUGE LA PUBLIC
REPORTED ROTATION NEAR INTERSECTION OF PERKINS RD AND
BLUEBONNET RD
0700 PM TSTM WND DMG 5 SSE BATON ROUGE 30.38N 91.09W
04/07/2019 EAST BATON ROUGE LA PUBLIC
SMALL TREE LIMBS DOWN LESS THAN 2 INCHES NEAR
INTERSECTION OF PERKINS RD AND BLUEBONNET RD.
&&
BLLocal storm report, Apr 7, 7:53 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
753 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG HOUMA 29.58N 90.71W
04/07/2019 TERREBONNE LA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED SEVERAL POWER POLES AND POWER
LINES DOWN ON BAYOU GARDENS BOULEVARD IN BAYOU CANE.
&&
MEGANWILSpecial weather statement, Apr 7, 7:54 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
754 PM CDT Sun Apr 7 2019
LAZ039-040-061>064-068>072-MSZ070-071-077-080-080200-
Orleans-Lower Jefferson-Southern Tangipahoa-Lower St. Bernard-St.
Tammany-Washington-Lower Plaquemines-Upper St. Bernard-Northern
Tangipahoa-Upper Plaquemines-Upper Jefferson-Pearl
River-Pike-Walthall-Hancock-
754 PM CDT Sun Apr 7 2019
...A SEVERE SQUALL LINE OF STRONG THUNDERSTORMS WILL AFFECT ST.
BERNARD... ORLEANS...ST. TAMMANY...NORTHEASTERN
TANGIPAHOA...NORTHEASTERN JEFFERSON...PLAQUEMINES AND WASHINGTON
PARISHES...WALTHALL...EASTERN PIKE...CENTRAL HANCOCK AND PEARL RIVER
COUNTIES...
At 753 PM CDT, radar indicated strong to severe thunderstorms were
located along a line extending from 6 miles north of Liberty to near
South Vacherie to 37 miles south of Port Fourchon. Movement was
northeast at 35 mph.
Wind gusts in excess of 50 mph will be likely with these storms.
Locations impacted include...
New Orleans, Slidell, Bogalusa, Picayune, Covington, Franklinton,
Metairie, Marrero, Port Sulphur, Chalmette, Harvey, East New Orleans,
Timberlane, Belle Chasse, Jefferson, Gretna, Westwego, Pearl River,
Abita Springs and Jean Lafitte.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.
LAT...LON 2933 8987 2933 8988 3003 9022 3018 8968
3023 8985 3035 9026 3135 9041 3099 8960
3023 8942 2998 8985 2989 8925 2961 8973
2914 8906 2921 8904 2920 8901 2919 8901
2899 8914 2911 8909
TIME...MOT...LOC 0053Z 233DEG 33KT 3125 9081 2993 9061 2860 8997
24/RRLocal storm report, Apr 7, 8:02 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
802 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM TSTM WND GST LEEVILLE 29.24N 90.21W
04/07/2019 E0 MPH LAFOURCHE LA ASOS
ASOS REPORTED A WIND GUST OF 51 KNOTS FROM THE WEST AT
PORT FOURCHON, LA.
&&
MEGANWILThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:06 PM CDT | Areal Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 3 more | 3 hr |
| Apr 7, 7:10 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 35 min |
| Apr 7, 7:19 PM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 26 min |
| Apr 7, 7:26 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Saint Helena | 34 min |
| Apr 7, 7:29 PM CDT | Special Marine Warning | LIX | 91 min | |
| Apr 7, 7:29 PM CDT | Tornado Warning | LIX | Ascension, Assumption, Livingston, Saint James | 16 min |
| Apr 7, 7:42 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Jefferson, Lafourche, Livingston, Saint Charles, Saint James and 3 more | 33 min |
| Apr 7, 7:46 PM CDT | Special Marine Warning | LIX | 89 min | |
| Apr 7, 7:49 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa | 56 min |
| Apr 7, 7:54 PM CDT | Special Weather Statement | LIX | Orleans, Plaquemines, Saint Tammany, Washington | 66 min |
| Apr 7, 7:58 PM CDT | Tornado Warning | LIX | Livingston, Saint Helena, Tangipahoa | 32 min |
| Apr 7, 8:05 PM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 25 min |
| Apr 7, 8:17 PM CDT | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 13 min |
| Apr 7, 8:21 PM CDT | Special Weather Statement | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Lafourche and 6 more | 54 min |
| Apr 7, 8:41 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 7, 8:46 PM CDT | Special Weather Statement | LIX | Saint Tammany, Tangipahoa, Washington | 59 min |
| Apr 7, 8:53 PM CDT | Special Marine Warning | LIX | 22 min | |
| Apr 7, 8:58 PM CDT | Special Weather Statement | LIX | Saint Tammany, Washington | 62 min |
| Apr 7, 9:16 PM CDT | Tornado Warning | LIX | Saint Tammany | 3 min |
| Apr 7, 11:49 PM CDT | Special Marine Warning | LIX | 86 min | |
| Apr 8, 12:43 AM CDT | Special Marine Warning | LIX | 92 min | |
| Apr 8, 1:28 AM CDT | Special Marine Warning | LIX | 62 min | |
| Apr 8, 2:06 AM CDT | Special Marine Warning | LIX | 54 min | |
| Apr 8, 2:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Apr 8, 2:22 AM CDT | Special Weather Statement | LIX | Plaquemines | 53 min |
| Apr 8, 2:53 AM CDT | Special Marine Warning | LIX | 67 min | |
| Apr 8, 6:57 AM CDT | Small Craft Advisory | LIX | 29 hr |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.